Alert archive / Louisiana / Heat Advisories in 2021

Heat Advisory 7, NWS Jackson, MS

August 9, 20218 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this heat advisory at Aug 9, 2021, 3:22 AM CDT for 8 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas. It took effect at Aug 9, 2021, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Aug 9, 2021, 3:22 AM CDT (08:22 UTC)
In effect from
Aug 9, 2021, 10:00 AM CDT
Expired
Aug 9, 2021, 7:00 PM CDT
In force
9 hr
Issued by
NWS Jackson, MS

Counties Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Bolivar County, MS, Humphreys County, MS, Issaquena County, MS, Leflore County, MS, Sharkey County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 126 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 8.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2021-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 920 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2021-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
920 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1431 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

765 
WWUS74 KJAN 090822
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
322 AM CDT Mon Aug 9 2021

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040-
041-047-091630-
/O.NEW.KJAN.HT.Y.0007.210809T1500Z-210810T0000Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey-Warren-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove,
Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, 
Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, 
Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, 
Ruleville, Greenwood, Greenville, Belzoni, Isola, Mayersville, 
Rolling Fork, Anguilla, and Vicksburg
322 AM CDT Mon Aug 9 2021

...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

* WHAT...Heat index values between 106 and 110 degrees expected.

* WHERE...Portions of northeast Louisiana, central, north 
  central, northwest and west central Mississippi and southeast 
  Arkansas.

* WHEN...From 10 AM this morning to 7 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

19
2 follow-up statements
749 
WWUS74 KJAN 091513 AAA
NPWJAN

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Jackson MS
1013 AM CDT Mon Aug 9 2021

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040-
041-047-092315-
/O.CON.KJAN.HT.Y.0007.000000T0000Z-210810T0000Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey-Warren-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove,
Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, 
Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, 
Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, 
Ruleville, Greenwood, Greenville, Belzoni, Isola, Mayersville, 
Rolling Fork, Anguilla, and Vicksburg
1013 AM CDT Mon Aug 9 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Heat index values between 105 and 110 degrees expected.

* WHERE...Portions of northeast Louisiana, western Mississippi 
  and southeast Arkansas.

* WHEN...From 10 AM this morning to 7 PM CDT this evening.

* IMPACTS...Excessively hot and humid conditions may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

&&

$$

DL
159 
WWUS74 KJAN 091926
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
226 PM CDT Mon Aug 9 2021

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040-
041-047-100330-
/O.NEW.KJAN.HT.Y.0008.210810T1500Z-210811T0000Z/
/O.CON.KJAN.HT.Y.0007.000000T0000Z-210810T0000Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey-Warren-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove,
Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, 
Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, 
Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, 
Ruleville, Greenwood, Greenville, Belzoni, Isola, Mayersville, 
Rolling Fork, Anguilla, and Vicksburg
226 PM CDT Mon Aug 9 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT TUESDAY...

* WHAT...Heat index values between 105 and 110 degrees expected.

* WHERE...Portions of northeast Louisiana, western Mississippi 
  and southeast Arkansas.

* WHEN...Until 7 PM CDT this evening. Then from 10 AM to 7 PM CDT
  Tuesday.

* IMPACTS...Excessively hot and humid conditions may cause heat
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

&&

$$

MSZ026-027-036-042-100330-
/O.NEW.KJAN.HT.Y.0008.210810T1500Z-210811T0000Z/
Grenada-Carroll-Holmes-Yazoo-
Including the cities of Grenada, Vaiden, North Carrollton, 
Carrollton, Durant, Tchula, Lexington, Pickens, Goodman, 
and Yazoo City
226 PM CDT Mon Aug 9 2021

...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT TUESDAY...

* WHAT...Heat index values between 105 and 110 degrees expected.

* WHERE...Grenada, Carroll, Holmes and Yazoo Counties.

* WHEN...From 10 AM to 7 PM CDT Tuesday.

* IMPACTS...Excessively hot and humid conditions may cause heat
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

&&

$$

DL

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this heat advisory went out at Aug 9, 12:32 AM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, Aug 9, 12:32 AM CDT, 2 hours 50 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1232 AM CDT Mon Aug 9 2021

.UPDATE...
Updated for 06Z aviation discussion

&&

.AVIATION...
06Z TAF discussion:
VFR flight categories will prevail at TAF sites through much of
the forecast period. Some patchy fog and/or low stratus developing
across Southeast Mississippi towards day break, could result in a
brief bout of MVFR ceilings and/or visibilities at KHBG and KPIB.
After sunrise, these will quickly rebound to VFR status as any
patchy fog and/or stratus erodes. Isolated to scattered convection
will be possible across mainly eastern portions of the area. This
could again briefly degrade ceilings and visibilities if
convection is observed on station. Winds will be light to calm
overnight, but will increase to between 7-12 knots from the
southwest during the day. /19/

&&

.DISCUSSION...
Temperatures tonight are falling a bit slower than last night and
humidity marginally higher as well, 80 F and 73 F respectively in
Jackson as of 9 PM CDT. We likely only fall into the middle 70s F
tonight and some warmer spots may stay in the upper 70s F. Expect
Monday will be much like Sunday with heat stress continuing to be
a concern as temperatures rise into the 90s F with dew points in
the low to mid 70s F. The current forecast is largely on track and
the only significant adjustments were to lower most lingering
PoPs through the overnight as radar trends have seen the already
isolated shower coverage diminish further over the past hour or
so. /86/

Prior discussion below:

with dewpoints in the mid to upper 70s along the MS river. Showers
and a thunderstorm or two developed early this afternoon, but
quickly moved out of the northern zones. More seabreeze/diurnal
activity continues over the area and should dissipate shortly
after sunset for the rest of the area. There is a boundary just to
the west, not sure if is outflow, an upper trough axis or the dry
line. Either way the boundary was tracking east to west across
AR/LA with slightly drier air behind it. Dewpoints were falling
2-3 degrees as it moved through. Hoping it holds together to bring
some slightly drier air tonight and tomorrow to the far western
zones. Went with the drier guidance for the short term, so heat
index values for Monday were generally near 100 for areas west of
Interstate 55. Guidance also shows winds picking up in the
afternoon, so conditions should be slightly better tomorrow.

It was mainly showers, but there was enough support for isolated
to scattered showers and and maybe a thunderstorm this afternoon.
Models suggest the trough axis will move through the region
overnight and much of the activity should be east of the area by
tomorrow afternoon. Not confident the trough will move through as
quickly and may be around to support showers and thunderstorms
central and east tomorrow. Stuck pretty close to guidance with the
chance values in the east and southeast. Guidance temperatures
were good. /7/

Tuesday through Next Sunday...A high pressure at the surface and
ridging in the upper levels will keep the ArkLaMiss a bit warmer
than normal along with summertime showers and possible storms
occurring during the afternoon and evening hours. The only concern
through this period is the return of increasing heat stress.
Ridging will begin to build in from the west Sunday and pretty
much stay in places across the southern half of the CONUS through
much of the period. A strong high pressure will also be associated
with this ridge and will pretty much dominate across the Lower
Mississippi Valley. Winds will be out of the S/SW so any flow we
see from winds will be warm air from the Gulf which will help
increase humidity values and with this type of set up expected
over several days, a limited heat stress at least will be needed
and advertised. High temperatures through out the week will be in
the mid to upper 90s and any rain or storm chances could increase
already high humidity values especially during the afternoon
hours.

Will go forth and add a 'Limited Risk' for the heat threat through
Wednesday for now. As we continue to get updated data and monitor
trends, the graphic and areas of concern could get adjusted. It is
not out of the question that the the graphic could get extended
through at least Friday. The main areas of concern right now for
heat are areas west of the I-55 border especially locations along
and west of the MS river. Heat indices could reach up to 105 these
days for a long duration of time. It is suggested that outside
work and play be limited and stay as hydrated as possible! By the
weekend heat could subside depending on how strong of a cold front
pushes through on Sunday. We'll continue to assess the heat on a
day to day basis. /JNE/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       76  91  75  95 /   2  23   2  28
Meridian      75  91  74  93 /  12  32   3  41
Vicksburg     77  92  76  95 /   4  12   1  13
Hattiesburg   75  91  74  94 /  10  38   2  42
Natchez       76  89  74  94 /   4  20   0  17
Greenville    77  92  75  95 /   3   8   3  13
Greenwood     77  92  75  95 /   3   9   4  21

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

19
Hazardous weather outlook, Aug 8, 3:48 PM CDT, 11 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
348 PM CDT Sun Aug 8 2021

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
092100-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
348 PM CDT Sun Aug 8 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Monday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

Temperatures in the low to mid 90s will combine with high
humidity levels. Dangerous heat with maximum heat index values
near 105 degrees is possible for much of the area through mid-
week.

(https://www.weather.gov/images/jan/graphicast/1.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Saturday.

20

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 2:26 PM CDTHeat AdvisoryJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 28 more3 days

Nearby

Heat Advisories in Louisiana, 2021Heat Advisories in Mississippi, 2021Heat Advisories in Arkansas, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.